LUPUS UK
20,866 members16,560 posts

Starting cyclosporine on top of mycophenolate

Hi All,

Having a really bad flare up this time that is really taking its time to resolve. Consultant is thinking of adding on cyclosporine on top of mycophenolate as having difficulties weaning off prednisolone. Everytime the dose reduces, sle flares up.

Not too keen due to the side effects. Anyone has any experience with cyclosporine?

Thanks so much.

3 Replies
oldestnewest

Hi ksying

Can't offer anything from a personal experience but hubby took cyclosporin for severe psoriasis and it was fantastic. In fact it was the only thing that's ever worked.

Have a friend who took it too for RA and again it was fantastic. The only side effect was swollen gums which dentist wasn't pleased about but it didn't do any harm and as soon as the meds were finished the gums went back to normal.

Never heard of taking it with myco though.

Hopefully you'll get lots of responses from those with personal experience.

1 like
Reply

For what it’s worth: I take ciclosporin drops daily in my eyes and it is FANTASTIC...has got my stubborn cornea inflammation under better control AND the bit that seeps off into my sinuses is damping down chronic inflammation there too

Otherwise my daily oral combined therapy lupus meds are v effective: hydroxy + myco + pred + amitrip.

Hope you get more replies from others with more experience of oral ciclo...am very interested in this

Please let us know how you get on

🍀🍀🍀🍀 coco

2 likes
Reply

Hello there

Well I've never had a personal experience nor do I know of anyone who was ever on cyclosporine... Sorry.

But I have had my own experience with prednisolone although it was just for 2 wks and even with the low dosage I was on it was truly an experience I was not fond of...

If you are having challenges with it and your consultant has prescribed something new and maybe better I do know that it would take some time for the prednisolone to get out of your system completely..

I'm sorry I couldn't be of more help but best wishes with your transition. And please remember that all these meds have proven time and time again to have some form of an effect. And our bodies would need time to adjust so be positive and don't allow your mind to fully control your outcome with this new introduction.

Cheers

2 likes
Reply

You may also like...